The analysis of singletons in generalized birthday problems

M.R. Koot, M.R.H. Mandjes

Research output: Contribution to journalArticleAcademicpeer-review

3 Citations (Scopus)
3 Downloads (Pure)

Abstract

This paper describes techniques to characterize the number of singletons in the setting of the generalized birthday problem, that is, the birthday problem in which the birthdays are non-uniformly distributed over the year. Approximations for the mean and variance presented which explicitly indicate the impact of the heterogeneity (expressed in terms of the Kullback–Leibler distance with respect to the homogeneous distribution). Then an iterative scheme is presented for determining the distribution of the number of singletons. The approximations are validated by experiments with demographic data.
Original languageEnglish
Pages (from-to)245-262
JournalProbability in the Engineering and Informational Sciences
Volume26
Issue number2
DOIs
Publication statusPublished - 2012

Fingerprint

Dive into the research topics of 'The analysis of singletons in generalized birthday problems'. Together they form a unique fingerprint.

Cite this